Alert archive / California / Wind Advisories in 2010

Wind Advisory 6, NWS San Francisco Bay Area, CA

April 10, 20108 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Apr 10, 2010, 3:16 AM PDT for 8 counties in California. It took effect at Apr 11, 2010, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2010, 3:16 AM PDT (10:16 UTC)
In effect from
Apr 11, 2010, 5:00 AM PDT
Expired
Apr 11, 2010, 8:00 PM PDT
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2010-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2010-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS76 KMTR 101016
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
316 AM PDT SAT APR 10 2010

...STRONG GUSTY SOUTH WINDS EXPECTED SUNDAY...

CAZ006-506-508-510-513-516-518-529-101130-
/O.CAN.KMTR.HW.A.0003.100411T1200Z-100412T0600Z/
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-NORTHERN MONTEREY BAY-
316 AM PDT SAT APR 10 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
HIGH WIND WATCH. 



$$

CAZ505-509-528-530-101830-
/O.UPG.KMTR.HW.A.0003.100411T1200Z-100412T0600Z/
/O.NEW.KMTR.WI.Y.0006.100411T1200Z-100412T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
316 AM PDT SAT APR 10 2010

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE
CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY
WINDS OUT AHEAD OF THE FRONT SUNDAY INTO SUNDAY EVENING IN THE
...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE
SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES.

* TIMING:LATE SATURDAY NIGHT THROUGH SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS
  TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN OVER
  THE RIDGE TOPS AND ALONG THE COASTLINE.

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE
  VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER
  OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ507-511-512-517-101830-
/O.UPG.KMTR.HW.A.0003.100411T1200Z-100412T0600Z/
/O.NEW.KMTR.WI.Y.0006.100411T1200Z-100412T0600Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
316 AM PDT SAT APR 10 2010

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY ABOVE
1500 FEET...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY FOR ELEVATIONS ABOVE 1500 FEET...WHICH IS IN EFFECT FROM
5 AM TO 11 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE
CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY
WINDS AT ELEVATIONS ABOVE 1500 FT.

* TIMING:LATE SATURDAY NIGHT THROUGH SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS
  TO 50 MPH POSSIBLE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE
  VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

REYNOLDS
6 follow-up statements
933 
WWUS76 KMTR 101857
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1157 AM PDT SAT APR 10 2010

...STRONG GUSTY SOUTH WINDS EXPECTED SUNDAY...

CAZ505-509-528-530-110600-
/O.EXT.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1157 AM PDT SAT APR 10 2010

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. 

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE
CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY
SOUTHERLY WINDS OUT AHEAD OF THE FRONT SUNDAY INTO SUNDAY EVENING
IN THE ...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE
SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES.

* TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN 
  OVER THE RIDGE TOPS AND ALONG THE COASTLINE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ507-511-512-517-110600-
/O.EXT.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1157 AM PDT SAT APR 10 2010

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. 

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE
CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY
SOUTHERLY WINDS AT ELEVATIONS ABOVE 1500 FT.

* TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 50 MPH POSSIBLE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND 
  SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


BELL/REYNOLDS
556 
WWUS76 KMTR 110406
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
906 PM PDT SAT APR 10 2010

...STRONG GUSTY SOUTH WINDS EXPECTED SUNDAY...

CAZ505-509-528-530-111200-
/O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
906 PM PDT SAT APR 10 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. 

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE
CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY
SOUTHERLY WINDS OUT AHEAD OF THE FRONT SUNDAY INTO SUNDAY EVENING
IN THE ...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG
THE SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES.

* TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN 
  OVER THE RIDGE TOPS AND ALONG THE COASTLINE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ507-511-512-517-111200-
/O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
906 PM PDT SAT APR 10 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. 

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE
CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY
SOUTHERLY WINDS AT ELEVATIONS ABOVE 1500 FT.

* TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 50 MPH POSSIBLE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND 
  SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
258 
WWUS76 KMTR 111050
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
350 AM PDT SUN APR 11 2010

...STRONG GUSTY SOUTH WINDS EXPECTED TODAY...

CAZ006-513-111800-
/O.EXA.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
SAN FRANCISCO-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
350 AM PDT SUN APR 11 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY
PRODUCING GUSTY SOUTHERLY WINDS THROUGH SUNDAY EVENING OVER THE
SAN FRANCISCO PENINSULA AND SANTA CLARA VALLEY.

* TIMING:SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS
  TO 45 MPH. THE STRONGEST WINDS WILL BE SEEN ALONG THE
  COASTLINE AND NEAR THE BAY.

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND 
  SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ505-509-528-530-111800-
/O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
350 AM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY
PRODUCING GUSTY SOUTHERLY WINDS THROUGH SUNDAY EVENING IN THE
...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE
SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES.

* TIMING:SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH 
  GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE 
  SEEN OVER THE RIDGE TOPS AND ALONG THE COASTLINE.

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND 
  SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ507-511-512-517-111800-
/O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
350 AM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
ABOVE 1500 FEET...

A WIND ADVISORY ABOVE 1500 FEET REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING. 

A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY
PRODUCING GUSTY SOUTHERLY WINDS THROUGH SUNDAY EVENING AT
ELEVATIONS ABOVE 1500 FT.

* TIMING:SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH 
  GUSTS TO 50 MPH POSSIBLE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND 
  SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEHLE
881 
WWUS76 KMTR 111857
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1157 AM PDT SUN APR 11 2010

...STRONG GUSTY SOUTH WINDS EXPECTED TODAY...

CAZ006-505-509-513-528-530-120300-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1157 AM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION TODAY AND
WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH THIS EVENING
ALONG THE COAST FROM SONOMA COUNTY TO MONTEREY COUNTY AND IN THE
SANTA CLARA VALLEY AND NORTHERN SALINAS VALLEY...INCLUDING THE
HOLLISTER AREA.

* TIMING:THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS
  TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE ALONG THE
  COAST AND IN THE SANTA CLARA...SALINAS AND HOLLISTER VALLEYS.
  ALSO...STRONG AND GUSTY WINDS WILL OCCUR THROUGH THE PASSES IN
  THE HILLS.

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ507-511-512-517-120300-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1157 AM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION PRODUCING
GUSTY SOUTHERLY WINDS. THE STRONG AND GUSTY WINDS WILL CONTINUE
THIS EVENING AT ELEVATIONS ABOVE 1500 FT.

* TIMING:THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 50 MPH POSSIBLE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND 
  SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
EVANS
WEATHER.GOV/SANFRANCISCO
601 
WWUS76 KMTR 120135
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
635 PM PDT SUN APR 11 2010

CAZ006-505-509-513-528-530-120245-
/O.CAN.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
635 PM PDT SUN APR 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE FALLEN BELOW WIND ADVISORY THRESHOLD BEHIND THE
DEPARTING COLD FRONT. HOWEVER...WINDS WILL REMAIN BREEZY RANGING
FROM 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. WINDS WILL
CONTINUE TO DECREASE OVERNIGHT. 

$$

...STRONG GUSTY SOUTH WINDS EXPECTED THROUGH LATE EVENING...

CAZ507-511-512-517-120300-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
635 PM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION PRODUCING
GUSTY SOUTHERLY WINDS. THE STRONG AND GUSTY WINDS WILL CONTINUE
THIS EVENING AT ELEVATIONS ABOVE 1500 FT.

* TIMING:THROUGH EARLY SUNDAY EVENING.

* WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS 
  TO 50 MPH POSSIBLE. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH 
  PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND 
  SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LARRY
847 
WWUS76 KMTR 120246
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
746 PM PDT SUN APR 11 2010

...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT...

CAZ507-511-512-517-120400-
/O.EXP.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
746 PM PDT SUN APR 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE FALLEN BELOW WINDS ADVISORY LEVELS. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. SOUTHERLY WINDS WILL
RANGE FROM 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH FOR THE
NEXT SEVERAL HOURS. WINDS WILL CONTINUE TO SLOWLY DIMINISH
OVERNIGHT.  

$$

LARRY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 8:55 PM PDT, 6 hours 21 minutes earlier.

Area forecast discussion, Apr 9, 8:55 PM PDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
855 PM PDT FRI APR 9 2010

...WET AND WINDY WEATHER ARRIVES SUNDAY...

.DISCUSSION...AS OF 8:55 PM PDT FRIDAY...A CHANGE IN THE WEATHER IS
COMING. A SPRING STORM SYSTEM OVER THE GULF OF ALASKA WILL GATHER
MOISTURE AND JET STREAM ENERGY AND MOVE TO THE CA COAST SUNDAY. THE
STORM IS EXPECTED TO SPREAD RAIN AND WIND ACROSS THE REGION DURING
THE DAY SUNDAY FOLLOWED BY ADDITIONAL POST FRONTAL SHOWERS ON MONDAY
AND POSSIBLY EARLY TUESDAY.

QPF AMOUNTS FORECAST BY THE MOST RECENT ECWMF AND GFS MODELS SHOW
UPWARDS OF 1 TO 1.5 INCHES BUT LOCALIZED AMOUNTS IN THE HILLS AND
MOUNTAINS COULD RECEIVE AROUND 2 INCHES OF RAIN. INSTABILITY
ASSOCIATED WITH THE STORM COULD ALSO GENERATE A FEW THUNDERSTORMS
OVER THE AREA LATER SUNDAY.

THE MAIN ISSUE IS WIND. THE DAY SHIFT ISSUED A HIGH WIND WATCH FOR
THE AREA VALID FROM LATE SATURDAY NIGHT THROUGH SUNDAY. LOW LEVEL
WINDS RAMP UP QUICKLY SUNDAY PRIOR TO A COLD FRONTAL PASSAGE. 30-40
KNOTS ARE INDICATED IN THE LATEST WRF MODEL WITH THE EARLIER RUN
INDICATING A FEW GUSTS JUST OVER 50 KNOTS. STRONG TEMPERATURE
GRADIENTS ALONG THE FRONT OFTEN HELP DRIVE UP WIND SPEEDS SO IT IS
PRUDENT TO GO WITH A HIGH WIND WATCH AT THIS POINT.

IT'S WORTH NOTING THE STRUCTURE OF THE JET STREAM ITSELF WHICH IS THE
PRIMARY DRIVER FOR THE MOTION OF STORMS. ALL ALONG THE MODELS HAVE
BEEN INDICATING A STRONG JET DIVING INTO THE BACKSIDE OF THE UPPER
TROUGH PROVIDING AMPLITUDE AND STRENGTH TO THE SYSTEM. CYCLONICALLY
CURVED LEFT EXIT REGION JET DYNAMICS ARE FORECAST TO BRUSH THE COAST
SUNDAY. THIS CONFIGURATION OFTEN CAUSES PLENTY OF VERTICAL LIFT WHICH
IN TURN PRODUCES HIGHER RAINFALL AMOUNTS. ONCE IN A WHILE THESE
SYSTEMS END UP A LITTLE FARTHER WEST AND SOUTH THAN ORIGINALLY
FORECAST BY THE MODELS MAINLY BECAUSE OF THE STRONGER JET DIGGING ON
THE BACKSIDE OF THE SYSTEM. WHEN THIS HAPPENS IT HAS BEEN KNOWN TO
DRAMATICALLY SLOW THE FORWARD PROGRESSION OF THE FRONT/STRONGEST WIND
FIELD. ADDITIONALLY RAINFALL CAN DELAYED OR BE LESS THAN ORIGINALLY
PREDICTED. AT THIS POINT THIS IS JUST A SMALL POSSIBILITY BUT IS
WORTH MENTIONING.

NO UPDATES ARE PLANNED TONIGHT.

&&

.AVIATION DISCUSSION...AS OF 10:30 PM PDT FRIDAY...UPPER LEVEL
SHORTWAVE MOVING INTO SOUTHERN CALIFORNIA PRODUCED A FEW CU
OVER THE SANTA LUCIA AND SAN BENITO COUNTY MOUNTAINS. SOME OF THIS
CU IS BLOWING OFF OVER MRY AND SNS AND THE SOUTHERN SFO BAY AREA.
BASES ARE HIGH ENOUGH FOR VFR CONDITIONS. LOWER CEILINGS OF 1500-
2000 FEET IN SAN LUIS OBISPO COUNTY ARE SPREADING NORTH AND WILL
RESULT IN MVFR CONDITIONS AFTER 10Z FOR THE MRY BAY AREA AND 12Z
FOR THE SFO BAY AREA.

VICINITY OF KSFO...MVFR CONDITIONS BY 12Z DUE TO LOW CLOUDS MOVING
OVER SFO. SOUTHWEST TO SOUTH WINDS 5-10 KT THROUGH SATURDAY MORNING.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...SOME CU FROM THE MOUNTAINS ARE BLOWING
OFF INTO MRY AND SNS BUT CONDITIONS REMAIN VFR. MVFR CONDITIONS
EXPECTED AFTER 10Z DUE TO LOWERING CEILINGS ADVECTING IN FROM
THE SOUTH.

&&

.MARINE...AS OF 10:30 PM PDT FRIDAY...A STRONG PACIFIC STORM SYSTEM
WILL BRING WIDESPREAD GALE FORCE WINDS TO THE COASTAL WATERS ON
SUNDAY. LOCAL STORM FORCE GUSTS OVER 45 KT ARE POSSIBLE THROUGH THE
DAY ALONG WITH THUNDERSTORMS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 10-60 NM

&&

PUBLIC FORECAST: CANEPA
AVIATION/MARINE: BELL/W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Apr 9, 2:03 PM PDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
203 PM PDT FRI APR 9 2010

CAZ006-505>513-516>518-528>530-PZZ530-535-102115-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
MONTEREY BAY-
203 PM PDT FRI APR 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CLEAR SKIES WILL GIVE WAY TO INCREASING CLOUDS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL
CALIFORNIA SUNDAY AND SUNDAY NIGHT BRINGING INCREASED SOUTHERLY
WINDS AND THE POTENTIAL FOR MODERATE TO OCCASIONALLY HEAVY
RAINFALL. WINDS WILL BE STRONGEST OVER THE RIDGE TOPS AND ALONG
THE COASTLINE. POST- FRONTAL SHOWERS WILL PERSIST INTO MONDAY.
TOTAL RAINFALL BY MONDAY AFTERNOON COULD REACH ONE TO TWO INCHES
OF NEW RAIN.

*    HIGH WIND WATCH...SFONPWMTR WWUS76 KMTR FOR DETAILS    *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:22 PM PDTSmall Craft AdvisoryMTR60 hr
Apr 10, 3:26 AM PDTGale WarningMTR42 hr
Apr 10, 2:33 PM PDTSmall Craft Advisory for Rough BarMTR36 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.